A note on the selfsimilarity of limit flows

Beomjun Choi, Robert Haslhofer, Or Hershkovits

Research output: Contribution to journalArticlepeer-review

4 Scopus citations

Abstract

It is a fundamental open problem for the mean curvature flow, and in fact for many partial differential equations, whether or not all blowup limits are selfsimilar. In this short note, we prove that for the mean curvature flow of mean convex surfaces all limit flows are selfsimilar (static, shrinking, or translating) if and only if there are only finitely many spherical singularities. More generally, using the solution of the mean convex neighborhood conjecture for neck singularities, we establish a local version of this equivalence for neck singularities in arbitrary dimension. In particular, we see that the ancient ovals occur as limit flows if and only if there is a sequence of spherical singularities converging to a neck singularity.

Original languageAmerican English
Pages (from-to)1239-1245
Number of pages7
JournalProceedings of the American Mathematical Society
Volume149
Issue number3
DOIs
StatePublished - Mar 2021

Bibliographical note

Publisher Copyright:
© 2020 by the authors

Fingerprint

Dive into the research topics of 'A note on the selfsimilarity of limit flows'. Together they form a unique fingerprint.

Cite this